Alert archive / Utah / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 88, NWS Salt Lake City, UT

September 8, 2006Beaver County, Iron County, Utah

NWS Salt Lake City, UT issued this severe thunderstorm warning at Sep 8, 2006, 6:55 PM MDT for Beaver County, Iron County, Utah. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Sep 8, 2006, 6:55 PM MDT (00:55 UTC)
Expired
Sep 8, 2006, 7:30 PM MDT
In force
35 min
Issued by
NWS Salt Lake City, UT
Area
Counties, with a storm outline in the text

Counties Beaver County, UT, Iron County, UT

The radar

The Cedar City radar (KICX), 67 km from the middle of the area, began a volume at 00:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Salt Lake City, UT wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 8, 2:30 PM MDT, 4 hours 25 minutes earlier.

Area forecast discussion, Sep 8, 2:30 PM MDT, 4 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
230 PM MDT FRI SEP 8 2006

.SYNOPSIS...UPPER LOW OVER SOUTHWEST WYOMING WILL CONTINUE TO MOVE
OUT OF THE STATE THROUGH THIS EVENING. ANOTHER WEAK UPPER LOW WILL
CROSS THE AREA SATURDAY AFTERNOON. HIGH PRESSURE WILL BUILD INTO THE
STATE ON SUNDAY.

&&

.DISCUSSION...UPPER LOW CONTINUES TO TRACK NORTHEAST INTO WYOMING.
THE ASSOCIATED VORTICITY LOBE WITH THIS FEATURE CONTINUES TO AFFECT
SOUTHWEST WYOMING...THE NORTHERN WASATCH MOUNTAINS AND THE UINTAH
MOUNTAINS. THIS TROUGH WILL SHIFT EAST TONIGHT AS A WEAK SHORT WAVE
RIDGE BUILDS IN FROM THE WEST. SECONDARY WEAKER SHORT WAVE THAT
WAS OVER NORTHEAST NEVADA THIS MORNING IS NOW BEGINNING TO MERGE
WITH TAIL END OF EJECTING LOW OVER NORTHWEST UTAH AND SOUTHEAST
IDAHO. CONVECTION HAS COMMENCED AND WILL MOVE SLOWLY ACROSS MAINLY
NORTHERN UTAH THIS AFTERNOON AND EVENING. OVER THE SOUTHWESTERN
PORTION OF THE STATE SKIES WERE MOSTLY CLEAR THIS MORNING AND
AFTERNOON HEATING IS SPAWNING CONVECTION OVER THE SOUTHERN MOUNTAINS.
PRECIPITABLE WATER VALUES OF AROUND 3/4 OF AN INCH ARE THE NORM
STATEWIDE. THIS IS MORE THAN SUFFICIENT FOR ISOLATED THUNDERSTORMS TO
REMAIN OVER THE SOUTHERN MOUNTAINS THROUGH THIS EVENING.

AS MENTIONED THIS MORNING...ON SATELLITE WATER VAPOR IMAGE A
WEAK FEATURE CONTINUES TO TRACK EASTWARD ACROSS SOUTHERN NEVADA.
THIS FEATURE COULD ENHANCE CONVECTION ACROSS THE SOUTH LATER THIS
AFTERNOON AND HAVE RAISED POPS A BIT OVER THE SOUTHWEST MAINLY OVER
THE MOUNTAINS.

SHORTWAVE RIDGE AXIS WILL BE OVER WESTERN UTAH BY NOON TOMORROW AS
DEVELOPING UPSTREAM TROUGH PUSHES INTO THE PACIFIC NORTHWEST. LEADING
CLOUD EDGE OF THIS TROUGH IS JUST NOW PUSHING ONTO THE PACIFIC
NORTHWEST COAST. MOST ENERGY FROM THIS SYSTEM WILL REMAIN WELL NORTH
OF THE FORECAST AREA...HOWEVER IT WILL PUSH ANOTHER WEAK SHORTWAVE
THROUGH UTAH TOMORROW AFTERNOON. RIDGE WILL BEGIN TO DOMINATE ON
SUNDAY PUSHING THE REMAINDER OF MOISTURE AND CONVECTION TO THE
EASTER HALF OF THE STATE. RIDGE WILL THEN STRENGTHEN OVER THE WESTERN
STATES AND PUT UTAH UNDER A MUCH DRIER NORTHWEST FLOW FOR MONDAY
AND TUESDAY.

THE RIDGE WILL THEN STRENGTHEN OVER THE EASTERN PACIFIC AND ALLOW A
WEAK TROUGH TO DRIFT INTO THE NORTHERN ROCKIES WEDNESDAY AND DEVELOP
INTO A DECENT LOOKING LOW BY THURSDAY. THIS SYSTEM WILL PUSH A WEAK
COOL BOUNDARY INTO NORTHERN UTAH THURSDAY WHICH SHOULD LOWER
TEMPERATURES A FEW DEGREES OVER THE NORTHERN HALF OF THE STATE. MUCH
STRONGER COLD BOUNDARY PUSHES INTO THE STATE FRIDAY AND WILL LOWER
TEMPERATURES A FEW DEGREES MORE STATEWIDE. NOT A LOT OF MOISTURE
WITH THURSDAY FRONT BUT A GOOD SLUG OF MOISTURE EXPECTED FRIDAY FOR
MAINLY THE NORTHERN TWO-THIRDS OF THE STATE FOR AN INCREASING
CHANCE FOR PRECIPITATION.

&&

.AVIATION...CONVECTION HAS STARTED TO FIRE UP OVER NORTHERN UTAH
THIS AFTERNOON AND THESE WILL OCCASIONALLY AFFECT APPROACH ROUTES TO
SLC THROUGH THIS EVENING. THUNDERSTORMS HAVE A 10 PERCENT CHANCE
OF MOVING ACROSS THE SLC TERMINAL THROUGH 23Z...WITH THE CHANCE
INCREASING TO 30 PERCENT BETWEEN 23Z TO 03Z. A LAKE BREEZE IS STILL
EXPECTED TO DEVELOP THIS AFTERNOON...BUT IT WILL BE LIGHT...WITH
ERRATIC WINDS AND STRONGER GUSTS NEAR THUNDERSTORMS. DRAINAGE WINDS
MAY DEVELOP EARLIER THAN NORMAL AT SLC AS SURFACE HIGH MAY
STRENGTHEN EAST OF THE AREA.

&&

.SLC WATCHES/WARNINGS/ADVISORIES...
UT...NONE.
WY...NONE.

&&

PUBLIC.....YOUNG
AVIATION...CHENG
Hazardous weather outlook, Sep 8, 8:00 AM MDT, 10 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
800 AM MDT FRI SEP 8 2006

UTZ001>008-015-WYZ021-091400-
CACHE VALLEY/UTAH PORTION-GREAT SALT LAKE DESERT AND MOUNTAINS-
NORTHERN WASATCH FRONT-SALT LAKE AND TOOELE VALLEYS-
SOUTHERN WASATCH FRONT-SOUTHWEST WYOMING-WASATCH MOUNTAIN VALLEYS-
WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80-
WEST CENTRAL UTAH-
800 AM MDT FRI SEP 8 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN UTAH AND
EXTREME SOUTHWEST WYOMING.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS WILL DEVELOP TODAY AND CONTINUE INTO THE
EVENING. SOME OF THE THUNDERSTORMS COULD PRODUCE LOCALLY HEAVY
RAIN...ESPECIALLY IN THE MOUNTAINS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

ISOLATED THUNDERSTORMS WILL CONTINUE OVER THE WEEKEND...MAINLY IN THE
HIGHER TERRAIN. A WARMING TREND IS EXPECTED TO BEGIN ON SATURDAY.
MAINLY DRY WEATHER IS FORECAST EARLY NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
ACCORDING TO STANDARD OPERATING PROCEDURES.

UTZ009>014-016>021-091400-
CASTLE COUNTRY-CENTRAL AND SOUTHWEST MOUNTAINS-
GLEN CANYON RECREATION AREA/LAKE POWELL-HENRY MOUNTAINS-
SAN RAFAEL SWELL-SANPETE/SEVIER VALLEYS-SOUTH CENTRAL UTAH-
SOUTHWEST UTAH-UTAHS DIXIE AND ZION NATIONAL PARK-
WASATCH PLATEAU/BOOK CLIFFS-WESTERN UINTA BASIN-
WESTERN UINTA MOUNTAINS-
800 AM MDT FRI SEP 8 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE SOUTHERN HALF OF UTAH
AND MUCH OF EASTERN UTAH.

.DAY ONE...TODAY AND TONIGHT

WIDELY SCATTERED THUNDERSTORMS WILL OCCUR AGAIN TODAY AND CONTINUE
INTO TONIGHT. SOME STORMS WILL HAVE LOCALLY HEAVY RAINFALL AND
FREQUENT LIGHTNING. MOST ACTIVITY WILL BE OVER EASTERN UTAH.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

WARMER AND DRIER CONDITIONS ARE FORECAST FOR THE WEEKEND AND INTO
EARLY NEXT WEEK. ISOLATED THUNDERSTORMS ARE STILL EXPECTED ACROSS THE
HIGHER TERRAIN FOR THIS WEEKEND.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
ACCORDING TO STANDARD OPERATING PROCEDURES.

YOUNG

The office that day

Everything else NWS Salt Lake City, UT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 8, 6:36 PM MDTSevere Thunderstorm WarningSLCEmery39 min
Sep 8, 7:16 PM MDTSevere Thunderstorm WarningSLCEmery, Wayne44 min
Sep 9, 1:41 AM MDTSevere Thunderstorm WarningSLCWashington34 min

Nearby

Severe Thunderstorm Warnings in Utah, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.